Alert archive / Minnesota / Heat Advisories in 2013
Heat Advisory 8, NWS Twin Cities, MN
NWS Twin Cities, MN issued this heat advisory at Sep 8, 2013, 2:57 PM CDT for 31 counties in Minnesota; 9 counties in Wisconsin. It took effect at Sep 9, 2013, 12:00 PM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Sep 8, 2013, 2:57 PM CDT (19:57 UTC)
- In effect from
- Sep 9, 2013, 12:00 PM CDT
- Expired
- Sep 9, 2013, 8:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Twin Cities, MN
All 40 counties
Anoka County, MN, Benton County, MN, Blue Earth County, MN, Brown County, MN, Carver County, MN, Chisago County, MN, Dakota County, MN, Faribault County, MN, Freeborn County, MN, Goodhue County, MN, Hennepin County, MN, Isanti County, MN, Kandiyohi County, MN, Le Sueur County, MN, Martin County, MN, McLeod County, MN, Meeker County, MN, Nicollet County, MN, Ramsey County, MN, Redwood County, MN, Renville County, MN, Rice County, MN, Scott County, MN, Sherburne County, MN, Sibley County, MN, Stearns County, MN, Steele County, MN, Waseca County, MN, Washington County, MN, Watonwan County, MN, Wright County, MN, Barron County, WI, Chippewa County, WI, Dunn County, WI, Eau Claire County, WI, Pepin County, WI, Pierce County, WI, Polk County, WI, Rusk County, WI, Saint Croix County, WI
The radar
The Minneapolis radar (KMPX), 15 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 8.0 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 869 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
547 WWUS73 KMPX 081957 NPWMPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 257 PM CDT SUN SEP 8 2013 ...SURGE OF HEAT AND HUMIDITY RETURNS FOR MONDAY AFTERNOON... .HOT AND HUMID CONDITIONS WILL RETURN TO THE AREA MONDAY WITH HEAT INDEX VALUES RISING TO 96 TO 102 DEGREES...AS A WARM FRONT LIFTS NORTH ACROSS SOUTHERN MINNESOTA WESTERN WISCONSIN BY THE AFTERNOON. A HEAT ADVISORY HAS BEEN ISSUED FOR MOST OF EAST CENTRAL AND SOUTH CENTRAL MINNESOTA INTO WEST CENTRAL WISCONSIN FROM NOON UNTIL 8 PM. HEAT RELATED STRESS AND ILLNESS IS POSSIBLE... ESPECIALLY FOR THE YOUNG AND ELDERLY...THOSE WITHOUT AIR CONDITIONING...AND PEOPLE PARTICIPATING IN STRENUOUS OUTDOOR ACTIVITIES. THE HOT AND HUMID AIRMASS WILL BE SHORT LIVED AS A COLD FRONT MOVES ACROSS THE AREA MONDAY NIGHT. EXPECT COOLER AND DRIER CONDITIONS FOR THE ENTIRE REGION TUESDAY. MNZ049>053-057>063-065>070-073>078-082>085-091>093-WIZ014>016- 023>028-090400- /O.NEW.KMPX.HT.Y.0008.130909T1700Z-130910T0100Z/ STEARNS-BENTON-SHERBURNE-ISANTI-CHISAGO-KANDIYOHI-MEEKER-WRIGHT- HENNEPIN-ANOKA-RAMSEY-WASHINGTON-RENVILLE-MCLEOD-SIBLEY-CARVER- SCOTT-DAKOTA-REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE- WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK- BARRON-RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE- INCLUDING THE CITIES OF...ST. CLOUD...FOLEY...ELK RIVER... CAMBRIDGE...CENTER CITY...WILLMAR...LITCHFIELD...MONTICELLO... MINNEAPOLIS...BLAINE...ST. PAUL...STILLWATER...OLIVIA... HUTCHINSON...GAYLORD...CHASKA...SHAKOPEE...BURNSVILLE... REDWOOD FALLS...NEW ULM...ST. PETER...LE SUEUR...FARIBAULT... RED WING...ST. JAMES...MANKATO...WASECA...OWATONNA...FAIRMONT... BLUE EARTH...ALBERT LEA...AMERY...BALSAM LAKE...RICE LAKE... BARRON...LADYSMITH...HUDSON...NEW RICHMOND...RIVER FALLS... PRESCOTT...MENOMONIE...BOYCEVILLE...DURAND...PEPIN... CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA 257 PM CDT SUN SEP 8 2013 ...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM NOON TO 8 PM CDT MONDAY. * TEMPERATURE: AFTERNOON HEAT INDICES RANGING FROM 96 TO 102. * IMPACTS: HOT AND HUMID CONDITIONS ARE EXPECTED TO DEVELOP MONDAY AFTERNOON WITH THE RISK OF HEAT RELATED STRESS AND ILLNESS... ESPECIALLY FOR THE YOUNG AND ELDERLY...THOSE WITHOUT AIR CONDITIONING...AND PEOPLE PARTICIPATING IN STRENUOUS OUTDOOR ACTIVITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$
4 follow-up statements
083 WWUS73 KMPX 090242 NPWMPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 942 PM CDT SUN SEP 8 2013 ...SURGE OF HEAT AND HUMIDITY RETURNS FOR MONDAY AFTERNOON... .HOT AND HUMID CONDITIONS WILL RETURN TO THE AREA MONDAY WITH HEAT INDEX VALUES RISING TO 96 TO 102 DEGREES...AS A WARM FRONT LIFTS NORTH ACROSS SOUTHERN MINNESOTA WESTERN WISCONSIN BY THE AFTERNOON. A HEAT ADVISORY HAS BEEN ISSUED FOR MOST OF EAST CENTRAL AND SOUTH CENTRAL MINNESOTA INTO WEST CENTRAL WISCONSIN FROM NOON UNTIL 8 PM. HEAT RELATED STRESS AND ILLNESS ARE POSSIBLE...ESPECIALLY FOR THE YOUNG AND ELDERLY...THOSE WITHOUT AIR CONDITIONING AND PEOPLE PARTICIPATING IN STRENUOUS OUTDOOR ACTIVITIES. THE HOT AND HUMID AIRMASS WILL BE SHORT LIVED AS A COLD FRONT MOVES ACROSS THE AREA MONDAY NIGHT. EXPECT COOLER AND DRIER CONDITIONS FOR THE ENTIRE REGION TUESDAY. MNZ049>053-057>063-065>070-073>078-082>085-091>093-WIZ014>016- 023>028-091100- /O.CON.KMPX.HT.Y.0008.130909T1700Z-130910T0100Z/ STEARNS-BENTON-SHERBURNE-ISANTI-CHISAGO-KANDIYOHI-MEEKER-WRIGHT- HENNEPIN-ANOKA-RAMSEY-WASHINGTON-RENVILLE-MCLEOD-SIBLEY-CARVER- SCOTT-DAKOTA-REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE- WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK- BARRON-RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE- INCLUDING THE CITIES OF...ST. CLOUD...FOLEY...ELK RIVER... CAMBRIDGE...CENTER CITY...WILLMAR...LITCHFIELD...MONTICELLO... MINNEAPOLIS...BLAINE...ST. PAUL...STILLWATER...OLIVIA... HUTCHINSON...GAYLORD...CHASKA...SHAKOPEE...BURNSVILLE... REDWOOD FALLS...NEW ULM...ST. PETER...LE SUEUR...FARIBAULT... RED WING...ST. JAMES...MANKATO...WASECA...OWATONNA...FAIRMONT... BLUE EARTH...ALBERT LEA...AMERY...BALSAM LAKE...RICE LAKE... BARRON...LADYSMITH...HUDSON...NEW RICHMOND...RIVER FALLS... PRESCOTT...MENOMONIE...BOYCEVILLE...DURAND...PEPIN... CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA 942 PM CDT SUN SEP 8 2013 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM CDT MONDAY... A HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM CDT MONDAY. * TEMPERATURE: AFTERNOON HEAT INDICES RANGING FROM 96 TO 102. * IMPACTS: HOT AND HUMID CONDITIONS ARE EXPECTED TO DEVELOP MONDAY AFTERNOON WITH THE RISK OF HEAT RELATED STRESS AND ILLNESS... ESPECIALLY FOR THE YOUNG AND ELDERLY...THOSE WITHOUT AIR CONDITIONING...AND PEOPLE PARTICIPATING IN STRENUOUS OUTDOOR ACTIVITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$
017 WWUS73 KMPX 090850 NPWMPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 350 AM CDT MON SEP 9 2013 ...A SURGE OF HEAT AND HUMIDITY RETURNS THIS AFTERNOON... .A HEAT ADVISORY REMAINS IN EFFECT FROM NOON UNTIL 8 PM TODAY FOR MOST OF EAST CENTRAL AND SOUTH CENTRAL MINNESOTA... AS WELL AS FOR WEST CENTRAL WISCONSIN. THIS INCLUDES THE TWIN CITIES METROPOLITAN AREA. HOT AND HUMID CONDITIONS WILL RETURN TO THE AREA THIS AFTERNOON AS A WARM FRONT LIFTS NORTH OF THE AREA. HEAT INDEX VALUES ARE FORECAST TO REACH 97 TO 103 DEGREES. HEAT RELATED STRESS AND ILLNESS ARE POSSIBLE... ESPECIALLY FOR THE YOUNG AND ELDERLY... THOSE WITHOUT AIR CONDITIONING AND PEOPLE PARTICIPATING IN STRENUOUS OUTDOOR ACTIVITIES. THE HOT AND HUMID AIR MASS WILL BE SHORT LIVED AS A COLD FRONT MOVES ACROSS THE AREA TONIGHT. EXPECT COOLER AND DRIER CONDITIONS FOR THE ENTIRE REGION ON TUESDAY. MNZ049>053-057>063-065>070-073>078-082>085-091>093-WIZ014>016- 023>028-091700- /O.CON.KMPX.HT.Y.0008.130909T1700Z-130910T0100Z/ STEARNS-BENTON-SHERBURNE-ISANTI-CHISAGO-KANDIYOHI-MEEKER-WRIGHT- HENNEPIN-ANOKA-RAMSEY-WASHINGTON-RENVILLE-MCLEOD-SIBLEY-CARVER- SCOTT-DAKOTA-REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE- WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK- BARRON-RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE- INCLUDING THE CITIES OF...ST. CLOUD...FOLEY...ELK RIVER... CAMBRIDGE...CENTER CITY...WILLMAR...LITCHFIELD...MONTICELLO... MINNEAPOLIS...BLAINE...ST. PAUL...STILLWATER...OLIVIA... HUTCHINSON...GAYLORD...CHASKA...SHAKOPEE...BURNSVILLE... REDWOOD FALLS...NEW ULM...ST. PETER...LE SUEUR...FARIBAULT... RED WING...ST. JAMES...MANKATO...WASECA...OWATONNA...FAIRMONT... BLUE EARTH...ALBERT LEA...AMERY...BALSAM LAKE...RICE LAKE... BARRON...LADYSMITH...HUDSON...NEW RICHMOND...RIVER FALLS... PRESCOTT...MENOMONIE...BOYCEVILLE...DURAND...PEPIN... CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA 350 AM CDT MON SEP 9 2013 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING... A HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING. * TEMPERATURE: AFTERNOON HEAT INDICES RANGING FROM 97 TO 103. * IMPACTS: HOT AND HUMID CONDITIONS DEVELOPING THIS AFTERNOON WITH THE RISK OF HEAT RELATED STRESS AND ILLNESS... ESPECIALLY FOR THE YOUNG AND ELDERLY...THOSE WITHOUT AIR CONDITIONING...AND PEOPLE PARTICIPATING IN STRENUOUS OUTDOOR ACTIVITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$ RAH
209 WWUS73 KMPX 091556 NPWMPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1056 AM CDT MON SEP 9 2013 ...A SURGE OF HEAT AND HUMIDITY RETURNS THIS AFTERNOON... .CLOUD COVER WILL CONTINUE TO DECREASE THROUGH THE AFTERNOON HOURS...AND ALLOW HEAT INDEX VALUES TO CLIMB TO BETWEEN 95 AND 100 DEGREES. A HEAT ADVISORY REMAINS IN EFFECT FROM NOON UNTIL 8 PM TODAY FOR MOST OF EAST CENTRAL AND SOUTH CENTRAL MINNESOTA... AS WELL AS FOR WEST CENTRAL WISCONSIN. THIS INCLUDES THE TWIN CITIES METROPOLITAN AREA. HEAT RELATED STRESS AND ILLNESS ARE POSSIBLE... ESPECIALLY FOR THE YOUNG AND ELDERLY... THOSE WITHOUT AIR CONDITIONING AND PEOPLE PARTICIPATING IN STRENUOUS OUTDOOR ACTIVITIES. THE HOT AND HUMID AIR MASS WILL BE SHORT LIVED AS A COLD FRONT MOVES ACROSS THE AREA TONIGHT. EXPECT COOLER AND DRIER CONDITIONS FOR THE ENTIRE REGION ON TUESDAY. MNZ049>053-057>063-065>070-073>078-082>085-091>093-WIZ014>016- 023>028-100100- /O.CON.KMPX.HT.Y.0008.130909T1700Z-130910T0100Z/ STEARNS-BENTON-SHERBURNE-ISANTI-CHISAGO-KANDIYOHI-MEEKER-WRIGHT- HENNEPIN-ANOKA-RAMSEY-WASHINGTON-RENVILLE-MCLEOD-SIBLEY-CARVER- SCOTT-DAKOTA-REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE- WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK- BARRON-RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE- INCLUDING THE CITIES OF...ST. CLOUD...FOLEY...ELK RIVER... CAMBRIDGE...CENTER CITY...WILLMAR...LITCHFIELD...MONTICELLO... MINNEAPOLIS...BLAINE...ST. PAUL...STILLWATER...OLIVIA... HUTCHINSON...GAYLORD...CHASKA...SHAKOPEE...BURNSVILLE... REDWOOD FALLS...NEW ULM...ST. PETER...LE SUEUR...FARIBAULT... RED WING...ST. JAMES...MANKATO...WASECA...OWATONNA...FAIRMONT... BLUE EARTH...ALBERT LEA...AMERY...BALSAM LAKE...RICE LAKE... BARRON...LADYSMITH...HUDSON...NEW RICHMOND...RIVER FALLS... PRESCOTT...MENOMONIE...BOYCEVILLE...DURAND...PEPIN... CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA 1056 AM CDT MON SEP 9 2013 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... A HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. * TEMPERATURE: AFTERNOON HEAT INDICES RANGING FROM 95 TO 100. * IMPACTS: HOT AND HUMID CONDITIONS DEVELOPING THIS AFTERNOON WITH THE RISK OF HEAT RELATED STRESS AND ILLNESS... ESPECIALLY FOR THE YOUNG AND ELDERLY...THOSE WITHOUT AIR CONDITIONING... AND PEOPLE PARTICIPATING IN STRENUOUS OUTDOOR ACTIVITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$
510 WWUS73 KMPX 100053 NPWMPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 753 PM CDT MON SEP 9 2013 ...THE HEAT ADVISORY WILL EXPIRE AT 8 PM CDT... .TEMPERATURES HAVE BEGUN TO COOL AND HEAT INDICES WILL CONTINUE TO FALL...HENCE THE HEAT ADVISORY WILL EXPIRE AT 8 PM. MNZ049>053-057>063-065>070-073>078-082>085-091>093-WIZ014>016- 023>028-100200- /O.EXP.KMPX.HT.Y.0008.000000T0000Z-130910T0100Z/ STEARNS-BENTON-SHERBURNE-ISANTI-CHISAGO-KANDIYOHI-MEEKER-WRIGHT- HENNEPIN-ANOKA-RAMSEY-WASHINGTON-RENVILLE-MCLEOD-SIBLEY-CARVER- SCOTT-DAKOTA-REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE- WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK- BARRON-RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE- INCLUDING THE CITIES OF...ST. CLOUD...FOLEY...ELK RIVER... CAMBRIDGE...CENTER CITY...WILLMAR...LITCHFIELD...MONTICELLO... MINNEAPOLIS...BLAINE...ST. PAUL...STILLWATER...OLIVIA... HUTCHINSON...GAYLORD...CHASKA...SHAKOPEE...BURNSVILLE... REDWOOD FALLS...NEW ULM...ST. PETER...LE SUEUR...FARIBAULT... RED WING...ST. JAMES...MANKATO...WASECA...OWATONNA...FAIRMONT... BLUE EARTH...ALBERT LEA...AMERY...BALSAM LAKE...RICE LAKE... BARRON...LADYSMITH...HUDSON...NEW RICHMOND...RIVER FALLS... PRESCOTT...MENOMONIE...BOYCEVILLE...DURAND...PEPIN... CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA 753 PM CDT MON SEP 9 2013 ...HEAT ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING... THE HEAT ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING. HEAT INDICES NEAR 100 DEGREES ACROSS THE AREA HAVE BEGUN TO FALL. TEMPERATURES WILL CONTINUE FALLING THROUGH THE NIGHT. $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this heat advisory went out at Sep 8, 12:21 PM CDT, 2 hours 36 minutes earlier.
Area forecast discussion, Sep 8, 12:21 PM CDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1221 PM CDT SUN SEP 8 2013 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 359 AM CDT SUN SEP 8 2013 THUNDERSTORMS IN PROGRESS EARLY THIS MORNING OVER THE DAKOTAS ARE BEING AIDED BY LOW LEVEL MOISTURE TRANSPORT FROM THE SOUTHEAST...MID LEVEL FRONTOGENESIS AND A COUPLED JET ALOFT OVER THE NORTHERN PLAINS. THIS PATTERN WILL SHIFT SLOWLY EASTWARD TODAY. THIS WILL LIKELY ALLOW SOME OF THE SHOWERS AND ISOLATED THUNDERSTORMS TO REACH INTO CENTRAL MN. HOWEVER...A WEAKENING TREND SHOULD DEVELOP AS THE ACTIVITY OUTRUNS THE LOW LEVEL MOISTURE TRANSPORT AND INSTABILITY GRADIENT. THE 00Z CAMS FAILED ON DEVELOPING THIS CONVECTION AND REALLY DON/T HAVE A CLUE ON WHAT IS OCCURRING ATTM. AN EXCEPTION IS THE HRRR...WITH HOURLY UPDATES...WHICH SHOWS THE POTENTIAL FOR SHOWERS TO PROGRESS ALL THE WAY TO KEAU BY THE MIDDLE OF THE AFTERNOON. FOR NOW...ALLOWED SHOWER AND ISOLATED THUNDERSTORM ACTIVITY TO REACH THE TWIN CITIES BY EARLY THIS AFTERNOON BEFORE GOING INTO A HOLDING PATTERN. IN ADDITION...EXTENSIVE LOW CLOUDINESS HAS FORMED ONCE AGAIN OVERNIGHT ACROSS SOUTHERN WI AT THE BASE OF HIGH PRESSURE OVER LAKE SUPERIOR. THIS CLOUDINESS IS STREAMING WESTWARD AND WILL OVERTAKE EAST CENTRAL AND SOUTH CENTRAL MN BY DAYBREAK. THIS COUPLED WITH CLOUDINESS ASSOCIATED WITH THE SHOWER ACTIVITY TO THE WEST WILL RESULT IN A PARTLY TO MOSTLY CLOUDY DAY ACROSS THE FA. HIGHS REMAIN ON TRACK WITH UPPER 70S TO LOWER 80S. A LOW LEVEL JET IS PROGGED TO INCREASE TO OVER 60 KNOTS TONIGHT ACROSS THE EASTERN DAKOTAS IN ADVANCE OF A LOW PRESSURE SYSTEM DEVELOPING OVER THE WESTERN HIGH PLAINS. EVERYTHING CONTINUES TO POINT TO A CONVECTIVE COMPLEX DEVELOPING OVER THE EASTERN DAKOTAS AND ADVANCING ENE INTO NORTHERN MN BY DAYBREAK MONDAY. THE MAIN CONCERN FOR THE FA IS HOW FAR SOUTH THUNDERSTORM DEVELOPMENT WILL OCCUR. THE ARW AND NMM WRF APPEAR TO DEVELOP CONVECTION TO FAR SOUTH INTO SOUTHERN MN BASED ON RECENT PERFORMANCE. THE SPC WRF HAS CONVECTION DEVELOPING ALONG AND NORTH THE I-94 CORRIDOR WHICH AGREES MORE WITH OUR THINKING HERE THE PAST FEW NIGHTS BASED ON THE LOW LEVEL WAA AND MID LEVEL FRONTOGENETIC PATTERN. THIS ALSO GOES ALONG WITH THE UPGLIDE/ADIABATIC OMEGA PATTERN SEEN ON THE 310/315K THETA SURFACES. THEREFORE...CONTINUED WITH CHANCE POPS ACROSS ABOUT THE NORTHERN HALF OF THE CWA TONIGHT. .LONG TERM...(MONDAY THROUGH SATURDAY) ISSUED AT 359 AM CDT SUN SEP 8 2013 MODELS IN GOOD AGREEMENT ON EVOLUTION OF THE UPPER AIR PATTERN THROUGH THE WORK WEEK...WITH A POSITIVELY TILTED TROUGH WORKING ACROSS THE UPPER MS VALLEY MONDAY THROUGH TUESDAY. FOR THE SECOND HALF OF THE WEEK...ANOTHER HIGHLY AMPLIFIED WRN RIDGE ERN TROUGH PATTERN WILL SET IN...WITH COOLER AND DRY NW FLOW RETURNING. BY THE WEEKEND... THIS RIDGE LOOKS TO FLATTEN OUT AS IT PUSHES EAST INTO THE PLAINS. IN ADDITION...ANOTHER WAVE LOOKS TO BE TOPPING THE RIDGE THIS WEEKEND...WITH THE NEXT CHANCE FOR RAIN RETURNING THEN. ALL SIGNS CONTINUE TO POINT TO NEAR RECORD HEAT TO START THIS PERIOD ON MONDAY. BY 7PM MONDAY...MODELS SHOW A SFC LOW LOCATED BETWEEN THE TWIN CITIES AND DULUTH...WITH A COLD FRONT TRAILING TO THE SW TO NEAR THE SD/MN/IA BORDER. THIS PUTS SRN/ERN MN INTO WRN WI IN THE HEART OF AN IMPRESSIVE WARM NOSE...WITH THE GFS AND ECMWF SHOWING 925 MB TEMPS BETWEEN 30 AND 32 C...WHICH SUPPORT HIGHS MAKING A RUN FOR 100 WITHIN THE WARM SECTOR. BACK TRACKING THIS WARM PLUME FROM MONDAY AFTERNOON TO WHERE MODELS INITIALIZED IT AT 00Z SHOWS THE AIR FOR MONDAY ORIGINATING FROM THE CO/KS/NEB REGION...WHERE SATURDAY AFTERNOON HIGHS WERE ALL A COUPLE OF DEGREES ON EITHER SIDE OF 100. THEREFORE...MAINTAINED CURRENT FORECAST HIGHS...EVEN INCREASING THEM A NUDGE. AS FOR RECORDS...THEY ARE TOUGH TO ATTAIN BETWEEN SEPTEMBER 8TH AND 11TH...AS THIS FOUR DAY STRETCH CORRESPONDS TO WHAT IS STILL THE HEAT WAVE OF RECORD FOR SEPTEMBER FROM BACK IN 1931...BUT WE WILL STILL BE VERY CLOSE COME MONDAY. OF COURSE THERE IS A POTENTIAL TROUBLE MAKER LURKING IN THE SHADOWS FOR MONDAY...AND THAT IS THE POTENTIAL FOR THUNDERSTORMS SUNDAY NIGHT INTO MONDAY MORNING AND ANY CLOUD COVER THEY LEAVE BEHIND. THE MOST EXTREME EXAMPLE OF THIS WOULD BE THE HIRES-ARW...WHICH HAS HIGHS IN THE UPPER 90S IN SOUTH CENTRAL MINNESOTA...BUT ONLY HAS A HIGH OF 83 /16 DEGREES COOLER THAN WHAT WE A CURRENTLY GOING WITH!/ THANKS TO THE MCS IT BRINGS DOWN I-94 MONDAY MORNING. HOWEVER...AS STATED IN THE SHORT TERM...THE HIRES MODELS LOOK BE TOO FAR SOUTH WITH ACTIVITY SUNDAY NIGHT. INSTEAD...WILL CONTINUE TO FOLLOW THE IDEAS OF THE DETERMINISTIC MODELS WITH MAJORITY OF ACTIVITY FOLLOWING THE FORCING ACROSS NRN MN...LEAVING THE MPX AREA MAINLY DRY. WITH THE CURRENT FORECAST...THERE CONTINUES TO BE FIRE WEATHER CONCERNS...SEE FIRE WEATHER SECTION FOR MORE ON THAT. UNFORTUNATELY...WE LOOK TO FURTHER BAKE THE LANDSCAPE MONDAY...BUT NOT GIVE IT MUCH OF A DRINK AS THE COLD FRONT SWINGS THROUGH MONDAY NIGHT INTO TUESDAY MORNING. DID CUT BACK ON POPS IN THIS PERIOD...CAPPING THEM IN THE 30S AS ONLY SCATTERED CONVECTION IS EXPECTED MAINLY BEHIND THE FRONT AS PROGRESSIVE HEIGHT FALLS FINALLY HELP BREAK DOWN THE CAP ENOUGH TO GENERATE CONVECTION LATE MONDAY. GIVEN DEEP...WELL MIXED INVERTED-V SOUNDINGS EXPECTED ON MONDAY...ANY STRONGER CONVECTION WILL POSE A WIND THREAT. TUESDAY AND WEDNESDAY WILL STILL SEE HIGHS IN THE UPPER 70S TO LOWER 80S /ABOUT 5 DEGREES ABOVE NORMAL/...BUT THE ARRIVAL A LARGE DOME OF HIGH PRESSURE FROM CANADA ON THURSDAY WILL BRING WITH IT MORE FALL LIKE WEATHER TO END THE WEEK. OF COURSE HIGHS FROM CANADA DO NOT BRING WHAT WE COULD REALLY USE AT THE MOMENT...RAINFALL...WITH IT LOOKING DRY FROM TUESDAY AFTERNOON TROUGH THE REST OF THE WORK WEEK. NEXT WEEKEND...THE GFS/ECMWF CONTINUE TO SHOW A SHORTWAVE TOPPING THE RIDGE AND WORKING ACROSS THE NORTH CENTRAL CONUS. WE BEGIN TO SEE MOISTURE RETURN ON SATURDAY...WITH AT LEAST SOME HOPE FOR SOME RAINFALL OVER THE WEEKEND. HAVE SEEN THE MODELS SLOW THIS MOISTURE RETURN SOME...BUT THERE IS STILL HOPE FOR SOME RAIN SATURDAY INTO SUNDAY...THOUGH STILL PLENTY OF TIME FOR THE MODELS TO FIGURE OUT A WAY TO SEND THIS PRECIP ACROSS NRN MN. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON) ISSUED AT 1208 PM CDT SUN SEP 8 2013 MAINLY MVFR CIGS ASS0CIATED WITH MCV MOVING EAST ACROSS THE AREA THROUGH ABOUT 00Z SUN. CIGS EXPECTED TO BECOME VFR MOST AREAS THROUGH ABOUT 21Z. WILL MENTION VCSH AT KMSP AND POINTS EAST FOR WEAKENING TO THE SOUTH. THUNDER LIMITED TO NORTHERN SITES. TIMING OF NEXT SURGE OF THUNDER AHEAD OF WARM FRONT LIFTING NORTHEAST LATER TONIGHT. WILL SPREAD SOME TEMPO THUNDER TO THE NORTH AND VCSH AND PROB30 AT KMSP. LOWER CIGS/LOWER END MVFR EXPECTED AHAD OF FRONT AS WELL. AS THIS CLEARS THE AREA...IT SHOULD CLEAR OUT AND BE HOT AND BREZZY AHEAD OF THE COLD FRONT WHICH MOVES THROUGH MONDAY NIGHT INTO TUESDAY. SHOULD BE MAINLY POST FRONTAL WITH CAP IN PLACE EARLY. EAST/SOUTHEAST WINDS A BIT GUSTY AHEAD OF WARM FRONT THIS AFTERNOON...THEN BECOMING MORE SOUTHERLY/GUSTY AHEAD OF COLD FRONT MONDAY AFTERNOON. KMSP... MVFR CEILINGS GRADUALLY LIFTING AND BREAKING UP AS MCV EXITS TO THE EAST. LOWER CLOUDS LIKELY COMING BACK IN AHEAD OF WARM FRONT TONIGHT. ELEVATED THUNDER A POSSIBILITY LATER TONIGHT/MONDAY MORNING AS THIS MOVES THROUGH. CIGS SHOULD CLEAR OUT THROUGH NOON AND BE BREZY AND HOT IN THE AFTERNOON. EAST/SOUHTEAST WINDS AHEAD OF WARM FRONT BECOMING MORE SOUTH/SOUTHWEST INTO MONDAY AFTERNOON AHEAD OF COLD FRONT. COULD BE A BIT GUSTY THIS AFTERNOON AND WILL BE GUSTY MONDAY AFTERNOON. /OUTLOOK FOR KMSP/ MON NGT...VFR. CHC MVFR/TRW. W WINDS 10 KTS. TUE...VFR. CHC RW EARLY. W WINDS 5-10 KTS. WED...VFR. NW WINDS 10 KTS. && .FIRE WEATHER... ISSUED AT 359 AM CDT SUN SEP 8 2013 CURRENT FORECAST CONTINUES TO POINT TOWARD A POTENTIALLY SEVERE FIRE WEATHER DANGER DAY ON MONDAY...ESPECIALLY FROM SOUTHERN INTO EAST CENTRAL MN. HIGH TEMPERATURES IN THE AREA OF CONCERN WILL WARM INTO THE UPPER 90S...WHILE DEW POINTS LOWER INTO THE MID 50S. THIS SCENARIO WOULD YIELD MINIMUM RELATIVE HUMIDITY VALUES NEARING 25 PERCENT ON MONDAY AFTERNOON...WHEN SOUTHERLY WINDS WILL ALSO BE ON THE BREEZY SIDE AT SPEEDS OF 15 TO 20 MPH. WHILE VEGETATION IS STILL RATHER GREEN...THE PRECIPITATION DEFICITS OVER THE LAST MONTH AND THE MOUNTING DROUGHT CONDITIONS ARE OF NOTABLE CONCERN. MAIN SOURCE OF UNCERTAINTY FOR THIS FORECAST IS THE POTENTIAL FOR THUNDERSTORMS INTO MONDAY MORNING...WITH RESULTANT CLOUD COVER RESTRICTING HIGHS A BIT MORE THAN FORECAST FOR EASTERN MN INTO WI...THOUGH HIGHEST PROBABILITY FOR THUNDERSTORMS SUNDAY NIGHT INTO MONDAY REMAIN NORTH OF THE MPX AREA. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && SHORT TERM...RAH LONG TERM...MPG AVIATION...DWE FIRE WEATHER...MPG
Hazardous weather outlook, Sep 8, 12:24 PM CDT, 2 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1224 PM CDT SUN SEP 8 2013 MNZ041>045-047>063-WIZ014>016-023>028-091200- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-POLK- BARRON-RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 1224 PM CDT SUN SEP 8 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...WEST CENTRAL MINNESOTA... NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED NON SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS CENTRAL MINNESOTA INTO WEST CENTRAL WISCONSIN THIS AFTERNOON. TONIGHT... THUNDERSTORMS WILL BE POSSIBLE MAINLY ALONG AND NORTH OF THE I-94 CORRIDOR. THE THREAT FOR SEVERE WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE POSSIBLE ACROSS THE OUTLOOK AREA MONDAY AFTERNOON THROUGH MONDAY NIGHT. IF THUNDERSTORMS ARE SEEN...THEN A FEW WILL HAVE THE POTENTIAL TO PRODUCE STRONG WINDS. TEMPERATURES AND HEAT INDICES ON MONDAY ARE EXPECTED TO APPROACH 100 DEGREES ACROSS SOUTH CENTRAL MINNESOTA...THE TWIN CITIES METROPOLITAN AREA AND WEST CENTRAL WISCONSIN. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. MNZ064>070-073>078-082>085-091>093-091200- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN- 1224 PM CDT SUN SEP 8 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA... SOUTHEAST MINNESOTA...SOUTHWEST MINNESOTA AND WEST CENTRAL MINNESOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED NON SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON ACROSS PARTS OF CENTRAL MINNESOTA. TONIGHT...THUNDERSTORMS WILL BE POSSIBLE MAINLY ALONG AND NORTH OF THE I-94 CORRIDOR. THE THREAT FOR SEVERE WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE POSSIBLE ACROSS THE OUTLOOK AREA MONDAY AFTERNOON THROUGH MONDAY NIGHT. IF THUNDERSTORMS ARE SEEN...THEN A FEW WILL HAVE THE POTENTIAL TO PRODUCE STRONG WINDS. TEMPERATURES AND HEAT INDICES ON MONDAY ARE EXPECTED TO APPROACH 100 DEGREES ACROSS SOUTH CENTRAL MINNESOTA...THE TWIN CITIES METROPOLITAN AREA AND WEST CENTRAL WISCONSIN. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Heat Advisories in Minnesota, 2013Heat Advisories in Wisconsin, 2013Every heat advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.